Couldn't find what you looking for?

TRY OUR SEARCH!

I think I may have overdoesed on insulin.   I took it  around breakfast time and I got to thinking that I may have took twice as much as I should have. So I took my blood sugar and it was fine.  I feel ok so would I get an immediate reaction if I overdosed?

Loading...

Hello, I hope to find you well.  The fact that you took the insulin and realized you may have overdosed is a frightful thing for anyone who is diabetic, especially if you are prone to hypoglycemia.  Just keep on taking your blood glucose levels every 15 minutes or so for an hour and see how they are doing.  Obviously, if the blood sugar results are too low, eat a quick absorbing carb, like a candy bar or 4 oz. of orange juice with a teaspoon of sugar.  If you are having trouble keeping your sugars up to normal levels after an hour, you should call the doctor or go to urgent care to get help. 

The most important thing to do is to keep an eye out so that you don't become hypoglycemic if you take too much insulin.  If it is mealtime when you do it, eat your regular meal and add an extra carb unit (15 grams) so that you can counteract the extra insulin in your system.  This will help by giving the insulin extra glucose to attach to, rather than it depleting all of the glucose in your bloodstream.  Don't wait too long to act since with regular insulin, it is the fastest to act in the body.  It can start working within 15 minutes from the time it is injected. 

Has anyone have the experience of taking too much insulin?  How did you recover from it?  What did you do to avoid hypoglycemia?

Reply

Loading...